Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 183, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 1, 2017, 5:03 PM EDT for Baker County, Calhoun County, Early County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2017, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 1, 2017, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Calhoun County, GA, Early County, GA
The radar
The Ft Rucker radar (KEOX), 71 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:14 PM EDT | TSTM WND DMG | 3 Sse Arlington, GA | TREES DOWN ON SR 45 NORTH OF DAMASCUS. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
666 WUUS52 KTAE 012103 SVRTAE GAC007-037-099-012145- /O.NEW.KTAE.SV.W.0183.170601T2103Z-170601T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 503 PM EDT THU JUN 1 2017 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Northwestern Baker County in southwestern Georgia... Southwestern Calhoun County in southwestern Georgia... Northeastern Early County in southwestern Georgia... * Until 545 PM EDT * At 503 PM EDT, Doppler radar indicated a severe thunderstorm capable of producing quarter size hail and damaging winds in excess of 60 mph. This storm was located near Arlington, or 9 miles east of Blakely, and moving east at 15 mph. * Locations impacted include... Morgan, Arlington, Douglasville, Commissary Hill, Iveys Mill, Turman, Crestview, Patmos and Rowena. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe thunderstorms produce damaging winds, destructive hail, deadly lightning and very heavy rain. For your protection, move to an interior room on the lowest floor of your home or business. Heavy rains flood roads quickly so do not drive into areas where water covers the road. && LAT...LON 3134 8482 3145 8485 3158 8455 3132 8455 TIME...MOT...LOC 2103Z 259DEG 15KT 3141 8478 $$ 38-GODSEY
1 follow-up statement
847
WWUS52 KTAE 012118
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
518 PM EDT THU JUN 1 2017
GAC007-037-099-012145-
/O.CON.KTAE.SV.W.0183.000000T0000Z-170601T2145Z/
Baker GA-Calhoun GA-Early GA-
518 PM EDT THU JUN 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN BAKER...SOUTHWESTERN CALHOUN AND NORTHEASTERN EARLY
COUNTIES IN SOUTHWESTERN GEORGIA...
At 517 PM EDT, a severe thunderstorm was located over Arlington, or
10 miles southwest of Morgan, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Morgan, Arlington, Douglasville, Commissary Hill, Iveys Mill,
Crestview, Patmos and Rowena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3133 8475 3148 8477 3157 8455 3132 8455
TIME...MOT...LOC 2117Z 260DEG 15KT 3141 8471
HAIL...1.00IN
WIND...60MPH
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:12 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 1, 3:12 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 312 PM EDT Thu Jun 1 2017 .NEAR TERM [Through Tonight]... Afternoon convection should linger til 7-9pm ET before dissipating. Lack of any significant forcing suggests that there should be little if any storm development over land during the overnight hours. However, model guidance is in very good agreement that showers and storms should develop after 1 am ET or so over the offshore waters of Panama City. A few of these storms could near the Panhandle coast around sunrise on Friday. With extensive cloudiness over the area tonight, do not anticipate any fog development. Temperatures will continue to be on the warm side, in the lower 70s. .SHORT TERM [Friday Through Saturday Night]... In the upper levels slight ridging will be in place. At the surface a weak pressure gradient will be in place. Rain chances will be high throughout this timeframe due to the abundance of low level moisture advecting in from the Gulf. POPs will be highest in the afternoon and evening hours (50 t 60 percent for most of the region). In the overnight hours POPs will be 20 to 40 percent with the highest POPs near the coast. Skies will be mostly cloudy. Highs will be in the mid to upper 80s. Lows will be near 70. .LONG TERM [Sunday Through Thursday]... In the upper levels flow will be near zonal until a deep trough digs into the region on Monday. At the surface a weak pressure gradient will be in place, but a cold front somehow manages to move through the region on Tuesday night. Dry air will move in behind the cold front. POPs will be 50 to 60 percent on Sunday, Monday and Tuesday. POPs will be 30 to 40 percent during the overnight hours on Sunday night, Monday night and Tuesday night. Temps will be cooler than average due to increased cloud cover and the frontal passage. Highs will be in the mid to upper 80s. && .AVIATION [Through 18Z Friday]... VFR conditions are expected to prevail through the period. Showers and thunderstorms are developing across Srn AL and Swrn GA and it is expected that these will affect the ABY/DHN terminals between 19z and 23z. Thereafter, thunderstorms should dissipate with mainly mid and higher level clouds in place over the region. Thus, no fog restrictions are anticipated overnight or Friday morning. && .MARINE... Winds and seas will be light through this weekend. A wet pattern will be in place until mid next week. Thunderstorms can cause locally higher winds and seas. && .FIRE WEATHER... Relative humidity levels will remain well above critical thresholds, with rain in the forecast over the next several days. The only factor of note will be the low dispersion indices expected over the next couple of days. && .HYDROLOGY... Local rivers remain steady at this time. A wet pattern will be in place until a cold front moves through on Tuesday night. Forecast rain totals through the next seven days are 2.5 to 4 inches in the Florida Counties, 2 to 3 inches in the Southeast Alabama Counties and 1.5 to 2.5 inches in the Southwest Georgia Counties. River flooding is not expected. Some flooding of roadways can't be ruled out over the next few days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 86 71 86 70 / 20 50 30 60 30 Panama City 71 81 73 82 74 / 30 50 40 60 30 Dothan 69 86 70 87 70 / 30 50 30 50 30 Albany 69 87 71 89 71 / 30 40 20 50 30 Valdosta 70 86 70 87 69 / 20 60 30 60 30 Cross City 70 86 70 85 69 / 20 50 40 60 40 Apalachicola 74 84 73 83 72 / 30 50 40 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Godsey SHORT TERM...McDermott LONG TERM...McDermott AVIATION...Godsey MARINE...McDermott FIRE WEATHER...Harrigan HYDROLOGY...McDermott
In the hours before
Special weather statement, Jun 1, 4:55 PM EDT, 8 minutes before
Special Weather Statement National Weather Service Tallahassee FL 455 PM EDT THU JUN 1 2017 GAZ123-142-012130- Calhoun GA-Early GA- 455 PM EDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 530 PM EDT... At 454 PM EDT, National Weather Service doppler radar indicated a strong thunderstorm near Blakely, moving northeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arlington, Colomokee and Early Co A/p. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3133 8485 3143 8492 3151 8481 3139 8469 TIME...MOT...LOC 2054Z 244DEG 10KT 3140 8483 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:55 PM EDT | Special Weather Statement | TAE | Early | 35 min |
| Jun 1, 5:45 PM EDT | Special Weather Statement | TAE | Baker | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.